MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406103
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a transcatheter aortic valve replacement (tavi) procedure, a piece of the introducer detached upon removal and remained in the patient.During the external pacemaker placement, the introducer was used to place the pacel.The following day, when attempting to remove the devices, a portion of the introducer sheath remained in the artery.The patient was transferred to surgery to retrieve the detached portion via femoral access using the lasso system.Once the introducer was removed, the external pacemaker was no longer necessary.
 
Additional Manufacturer Narrative
One 6f fast-cath introducer sheath tubing was received for evaluation.The distal section of the sheath tubing had been stretched, torn and detached from the sheath hub; the sheath hub and proximal section of the sheath tubing were not returned.The sheath tubing distal section had been twisted and stretched.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported material separation remains unknown.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16976589
Report Number3005334138-2023-00213
Device Sequence Number6442992
Product Code DYB
UDI-Device Identifier05414734013772
UDI-Public05414734013772
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number406103
Device Catalogue Number406103
Device Lot Number8727244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown